Novolog vs lantus

Common Questions and Answers about Novolog vs lantus

novolog

I have had so much problem with that lantus Opticlik that my Health Providers will switch me to the Levimere Flex Pen after I use up all the <span style = 'background-color: #dae8f4'>lantus</span> cartridges. Is <span style = 'background-color: #dae8f4'>lantus</span> a better insulin or is Levimere just as good as lantus using it as a basal 24 Hour insulin???. I get my supplies from the Military Hospital because I am a retired service member and they do not have the lantus solostar flex pen but they do have the levimer flex pen.
Mark's right. Switch to lantus & novolog/Humalog if you can afford it. Makes for better control. If you can't afford, novolog or Humalog, use regular.
I'm taking <span style = 'background-color: #dae8f4'>novolog</span> 16-24 units every meal, and <span style = 'background-color: #dae8f4'>lantus</span> 12 @ bedtime. I've noticed that since then my face, and body, are both swelling. Not pain swelling but bloated swelling. I feel and look very....FLUFFY is the best way I can describe it. I havent weighed, but it feels like I have gained a ton. Is this insulin causing me to bloat and gain weight? Anybody else have this issue? I hate it, my face is starting to look very chubby.
Long story short, I was not tested for type one or two diabetes before I was started on insulin. I went from Janumet 50/500 to adding <span style = 'background-color: #dae8f4'>lantus</span> 2 weeks later. When I hit 22 units, my fasting number went to 81 from a starting number of 324. My concern is that even with the fasting level in normal range, my two hour BG level still spikes to the high 200's. I have followed the recommended diet and watch my carb count very carefully.
I also have type 2 diabetes, insulin dependent. I take 35 units of <span style = 'background-color: #dae8f4'>lantus</span> at night. I take <span style = 'background-color: #dae8f4'>novolog</span> on a sliding scale using 2 units per carb. My blood sugars are in control. I take Lisinopril 40mg. I take Amlodipine 5 mg. I have gained weight and cannot lose any. It is as if I have a tube in my belly pumping air in. I do treadmill , ablounge and pilates 4 days a week. I have even changed the way I eat because of this weight issue.
I was on 60 Unites of <span style = 'background-color: #dae8f4'>lantus</span> at night, 20 unites of <span style = 'background-color: #dae8f4'>lantus</span> in the morning, 8 units of <span style = 'background-color: #dae8f4'>novolog</span> before breakfast, 10 units before lunch and 12 units before dinner and 5 mg of Onlyza daily. I couldn't get good control of my bg levels with the insulin either. My doctor took me completely off insulin while taking Victoza but am still taking the onglyza. I was really hoping this would work and am worried my doc will take me off of it when I go back next week.
MedHelp Health Answers